Albuterol is a prescription medication indicated to treat symptoms associated with lung diseases, such as asthma. This medication is part of a class of drugs called bronchodilators, which alleviate symptoms of wheezing and breathing difficulties by relaxing the airway muscles. Albuterol can be orally administered as a tablet, syrup or inhaler. If you experience any symptoms of albuterol overdose, seek immediate emergency medical care.
Video of the Day
High levels of albuterol within your body can cause chest pain to develop. Your chest can feel achy or sore, which can make inhaling and exhaling painful. Chest pain can also spread to the shoulder or arm in certain people.
You can develop a sudden headache after taking an overdose of albuterol. Headache pain can be mild to severe and can develop within any region of the skull.
Nausea or vomiting can occur as a symptom of an alburterol overdose. Additional gastrointestinal symptoms can include stomach upset or a decrease in appetite.
You can experience pronounced sleepiness, drowsiness or lethargy if you take an overdose of albuterol. Such symptoms can cause excessive weakness throughout your body and can interfere with your ability to complete normal daily activities.
You can begin to feel abnormally nervous or anxious following an overdose of albuterol. Such symptoms can contribute to the development of tremors or heart rate alterations.
After taking an overdose of albuterol, you can develop dry mouth. Decreased saliva production and increased thirst may occur as a result of this symptom.
An albuterol overdose can cause you to exhibit uncontrollable shaking of a certain part of your body, such as your feet or hands, explain health professionals at Medline Plus, a health website established by the National Institutes of Health (NIH). Certain people can develop severe seizures or convulsions due to albuterol overdose, which may be accompanied by symptoms of sweating, nausea or dizziness.
You can begin to feel dizzy or lightheaded following an overdose of albuterol. Such symptoms can cause fainting or loss of consciousness to occur in some people.
Taking an overdose of albuterol can cause changes in your heart rate. An abnormally irregular or rapid heartbeat may develop as a symptom of albuterol overdose and requires immediate medical attention.